What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 22, 12:38 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 22, 12:38 PM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
138 PM EDT Sat Jun 22 2024
.SYNOPSIS...
Hot and humid conditions will continue through the weekend, with
scattered thunderstorms this afternoon into the evening with
even more on Sunday, as a cold front sweeps through the area.
Some stronger storms may produce damaging winds and torrential
rainfall. Heat and humidity will subside Monday and Tuesday
behind the front. Showers and thunderstorms look to return on
Wednesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
120 PM update...
Showers and thunderstorms are developing across the region with
SPC mesoanalysis showing good amounts of Mixed Layer CAPE above
1500 for much of the area. A surface boundary is dropping south
through CNY with stable air behind the boundary. There will
likely be some additional destabilization north of the boundary
as there is still plenty of time for reheating. With 25 to 35
knots of 0-6 km shear this afternoon, there is a threat for
damaging winds and hail with any of the stronger storms.
Tonight there is a surface low moving through the Great Lakes
region with our area in the warm sector. Stronger boundary layer
winds should limit fog development but some of the deeper river
valleys may still get fog to develop by sunrise. The warm front
may dip a bit south tonight with the I-90 corridor possibly
getting another round of late night and early morning
convection.
Tomorrow will be another hot day but as the surface low moves
east through the NY/CAN border, a cold front will drop through
the region triggering another round of thunderstorms. With the
low to the north, shear will be better tomorrow (30kt to 40kt
0-6 km shear) in the warm sector and the 12Z models were a
little slower with the timing of the front so there would be
more time for destabilization across the Southern Tier and
southward. CNY may still have morning convection that will limit
the amount of sun as well as create cold pools that inhibit
much destabilization. Forecast soundings have similar amounts
of CAPE as we have had the past few days but better turning with
height so all severe threats are possible tomorrow.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
345 AM Update...
The positively tilted trough will continue to influence the weather
for our CWA through Sunday night. Lingering showers will remain
behind the cold front as the upper level trough lags behind the
surface cold front and a mid- level shortwave ripples through
the overall trough pattern during the overnight hours. To help
boost precipitation chances, the upper level trough axis will
swing across our northern counties later in the night. Showers
and isolated thunder chances will be the highest (40-60%) north
of the Southern Tier during the overnight hours. We will finally
get a reprieve of hot overnight temperatures as lows will fall
into the upper 50s to mid 60s. Dewpoints will fall into in the
low 60s so it will still feel a little sticky out, but should be
noticeably different than what we have been dealing with.
Guidance remains a little unsure on how much the trough will be
positively tilted and how fast it moves through the region on
Monday, so precipitation chances were extended into the afternoon
hours. Temperatures will rise into the low to mid 70s across much of
the area thanks to northerly flow that will push a Canadian airmass
into the region. With this airmass comes much less humid air, with
dewpoints in the mid to upper 50s. Another ridge will build in from
the west during the evening hours, which will clear us out and allow
radiational cooling to drop overnight lows into the 50s.
Tuesday will see the ridge axis slide east of us once again,
bringing SW flow and warm temperatures back to the region. Highs
will climb into the 80s, with higher elevations in the low 80s and
valleys in the upper 80s. Luckily, dewpoints should remain in the
upper 50s during the hottest part of the day so we should miss out
on sweltering heat we experienced this past week. This ridge
will be transient and not nearly as strong as the one we are
currently under. The next trough will move into the Great Lakes
Tuesday night, allowing for a slight chance of rain showers over
the Finger Lakes. Overnight lows will be in the 60s.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
350 AM Update...
Active weather returns Wednesday into Thursday morning as a
broad trough pattern returns to the area. A series of shortwaves
will move through during the morning and early afternoon hours,
generating scattered showers across the area. Guidance shows a
cold front moving in sometime later in the afternoon to late
evening hours. The timing of this will greatly determine the
severe weather chances for the day with an afternoon arrival
having the highest chance. WPC also has us in a marginal chance
for excessive rainfall Wed into Thurs morning, which is backed
up by the chance for multiple periods of heavy rainfall. We will
have to keep a close eye on this setup.
High pressure fills in behind the cold front, bringing a nice
end to the work week.
&&
.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
Showers and thunderstorms are developing once again this
afternoon. SYR and RME had storms this morning so it will take
time to destabilize the air mass so thunder was omitted as
confidence is low into at least the early evening. Similar to
this morning, there could be a round of late night into early
morning convection at SYR and RME again.
Storms have already developed in PA with AVP likely seeing
storms soon and will persist into the evening. BGM and ELM will
also see storms develop by 20Z and persist into early evening as
well but less coverage than AVP. ITH will be on the north end of
the best instability so confidence in thunder at the airport
was lower so left showers for now.
Some fog may develop at ELM and that is dependent on whether or
not there is rain this afternoon at and around the terminal.
Tomorrow will be another day with showers and thunderstorms
developing. These storms look to be on the stronger side with
strong wind gusts and hail possible starting in the late morning
into early afternoon. Storms will likely be after 18Z so left
thunder out of the TAFs for now at all terminals for tomorrow.
Outlook...
Sunday Afternoon into Monday Morning...Widespread showers and
thunderstorms Sunday with associated restrictions, mainly to
visibility. Lingering restrictions possible in showers early
Monday.
Monday afternoon through Wednesday...VFR conditions likely.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT Sunday for PAZ038>040-043-044-047-
048-072.
NY...Heat Advisory until 8 PM EDT this evening for NYZ022-023-025.
Heat Advisory until 8 PM EDT Sunday for NYZ024-055-056-062.
Air Quality Alert until 11 PM EDT this evening for NYZ062.
&&
SYNOPSIS...AJG
NEAR TERM...AJG
SHORT TERM...JTC
LONG TERM...JTC
AVIATION...AJGHazardous weather outlook, Jun 22, 11:23 AM EST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
1223 PM EDT Sat Jun 22 2024
NYZ024-055-056-062-PAZ038>040-043-044-047-048-072-231630-
Chemung-Tioga-Broome-Sullivan-Bradford-Susquehanna-Northern Wayne-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
1223 PM EDT Sat Jun 22 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Scattered thunderstorms are expected this afternoon and evening. A
few storms may produce damaging wind gusts and torrential downpours
which could lead to localized flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
More thunderstorms are expected Sunday afternoon. Some of the storms
could become severe with damaging winds the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
NYZ022-023-025-231630-
Steuben-Schuyler-Tompkins-
1223 PM EDT Sat Jun 22 2024
...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Scattered thunderstorms are expected this afternoon and evening. A
few storms may produce damaging wind gusts and torrential downpours
which could lead to localized flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
More thunderstorms are expected Sunday afternoon. Some of the storms
could become severe with damaging winds the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
NYZ009-015>018-036-037-044>046-057-231630-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-Cortland-Chenango-Otsego-Delaware-
1223 PM EDT Sat Jun 22 2024
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms are expected this afternoon and evening. A
few storms may produce damaging wind gusts and torrential downpours
which could lead to localized flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
More thunderstorms are expected Sunday afternoon. Some of the storms
could become severe with damaging winds the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
In the hours before
Special weather statement, Jun 22, 11:48 AM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1248 PM EDT Sat Jun 22 2024
NYZ046-057-221730-
Otsego NY-Delaware NY-
1248 PM EDT Sat Jun 22 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL OTSEGO AND NORTH CENTRAL
DELAWARE COUNTIES THROUGH 130 PM EDT...
At 1248 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Cobleskill to near
Middlefield to near Morris. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oneonta, Davenport, Worcester, Middlefield, Hartwick, Maryland,
Cooperstown, Westville, Pittsfield, and New Lisbon.
This includes the following highway exits...
Interstate 88 between 13 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4260 7464 4255 7468 4252 7471 4248 7467
4240 7515 4263 7529 4271 7486 4274 7467
4264 7463
TIME...MOT...LOC 1648Z 330DEG 18KT 4271 7447 4265 7482 4259 7525
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DJNLocal storm report, Jun 22, 12:10 PM EST, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
110 PM EDT Sat Jun 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM Tstm Wnd Dmg Cherry Valley 42.80N 74.76W
06/22/2024 Otsego NY 911 Call Center
Trees down.
&&Special weather statement, Jun 22, 1:06 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Binghamton NY
206 PM EDT Sat Jun 22 2024
NYZ062-PAZ040-048-072-221845-
Sullivan NY-Southern Wayne PA-Northern Wayne PA-Pike PA-
206 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SULLIVAN...EAST
CENTRAL WAYNE AND NORTH CENTRAL PIKE COUNTIES THROUGH 245 PM EDT...
At 206 PM EDT, Doppler radar was tracking a strong thunderstorm near
Honesdale, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lackawaxen, Honesdale, Tusten, Hawley, Prompton, Bethany, Lava,
Narrowsburg, Seelyville, and Beach Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4157 7533 4172 7521 4162 7485 4139 7504
TIME...MOT...LOC 1806Z 299DEG 18KT 4161 7521
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KL/AJGSpecial weather statement, Jun 22, 1:09 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Binghamton NY
209 PM EDT Sat Jun 22 2024
PAZ039-043-044-221900-
Wyoming PA-Susquehanna PA-Lackawanna PA-
209 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN SUSQUEHANNA...
NORTHWESTERN LACKAWANNA AND NORTHEASTERN WYOMING COUNTIES THROUGH 300
PM EDT...
At 209 PM EDT, Doppler radar was tracking a strong thunderstorm over
Springville, or 8 miles north of Tunkhannock, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarks Summit, Rush, Springville, Dimock, Clarks Green, Glenburn,
Dalton, Factoryville, Nicholson, and La Plume.
This includes the following highway exits...
Pennsylvania Interstate 81 between 199 and 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4163 7614 4165 7613 4165 7612 4168 7612
4179 7607 4173 7557 4149 7567
TIME...MOT...LOC 1809Z 284DEG 19KT 4166 7592
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KL/AJGSpecial weather statement, Jun 22, 1:23 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Binghamton NY
223 PM EDT Sat Jun 22 2024
PAZ038-043-047-221900-
Wyoming PA-Bradford PA-Luzerne PA-
223 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL LUZERNE...
SOUTHEASTERN BRADFORD AND WESTERN WYOMING COUNTIES THROUGH 300 PM
EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kasson Brook, or 14 miles south of Wyalusing, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Vernon, Dallas, Harveys Lake, Tunkhannock, Hollenback, Noxen,
Mehoopany, Forkston, Kasson Brook, and Osterhout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4140 7627 4154 7622 4155 7629 4161 7627
4156 7588 4130 7596
TIME...MOT...LOC 1823Z 278DEG 24KT 4146 7626
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KL/AJGSpecial weather statement, Jun 22, 1:41 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Binghamton NY
241 PM EDT Sat Jun 22 2024
PAZ044-072-221915-
Southern Wayne PA-Lackawanna PA-
241 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LACKAWANNA AND
SOUTHWESTERN WAYNE COUNTIES THROUGH 315 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tompkinsville, or near Carbondale, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carbondale, Archbald, Blakely, Dickson City, Olyphant, Jessup,
Honesdale, Jermyn, Mayfield, and South Canaan.
This includes the following highway exits...
Pennsylvania Interstate 81 near 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4148 7568 4164 7561 4164 7544 4162 7524
4139 7529
TIME...MOT...LOC 1841Z 281DEG 22KT 4157 7557
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KL/AJG